3rd week of methotrexate for psoriasis. The itch at night is so sever I haven't been sleeping. Is this a normal side effect?

3rd week of methotrexate for psoriasis. The itch at night is so sever I haven't been sleeping. Is this a normal side effect?

A MyPsoriasisTeam Member said:

I was on methotraxate as well as cyclosporine but could not take the heavy dosage the Dr wanted me to take so neither did any good for relief of psorasis.. I slept on towels for years as scratching during the night in my sleep had me bleeding a lot . I was on 2 blind drug tests and have been on @ Stelara since 2007. 90% of affected areas are totally clear and the remainder is totally not a problem as the plaque is very light but does itch some specially just before needle time.. i get a needle every 12 weeks..@Stelara also has no side effects unlike the other drugs.. I would ask your Dr about it especially if your body has a high % of affected area. Mine was in the 30 % area.Hope this helps you and anyone else who can see this.. I really know what you are going through..

edited, originally posted almost 3 years ago
A MyPsoriasisTeam Member said:

Thanks Amanda .. I would suggest you ask your derm Dr about biologic meds as there is no side effects.. There are many of them and certainly he can test you for one and you will be much better off as well as no liver/kidney effects ..Stelara is the best but is very expensive if you don't have any coverage .. Let me know how you get along .. I know how you feel o too well . Good Luck ..

posted almost 3 years ago
A MyPsoriasisTeam Member said:

@A MyPsoriasisTeam Member thanks! I've been on cyclosporine before, it worked great but the side effects were terrible. Ive had PS for 15 years now. Ive been on a number of things, but since moving to australia with the sun its been self treated mainly.
But I had a stressful time recently and ended up 96% covered and worst of all I had plaque, guttate, and pustular. I was hospitalised as I had severe fluid and heat loss putting my body under pressue and at risk for heart failure, bear in mind im 23, and I also now have PSA, plus side of taking MTX is that it treats both. This is seriously scary. I didn't realise how serious it could be.
Methotrexate has started working, its my 6th week now and im really starting to see results. My derm is great, hes really helpful and informative and very caring, with a specialty in PS so he really understands and takes time for me. He has a free info night on this week at the skin clinic with a host of other derms.

Hes talking of weaning me off my MTX soon, and using prednisone. He also specialises in the prednisone use as relapse can be awful on it.
Hoping I clear now, ive always had PS, in 15 years ive never managed to get clear.
But this time im confident because admittedly I also neglected my skin for a few years because I just got fed up of creams, drugs, hospitals, its my own doing. But this time ive been healthy eating, supplements, etc, aswel as proper moisturising routine and baths etc. So fingers crossed!

Best of luck to you all too and I will keep you updated! :)

posted almost 3 years ago
A MyPsoriasisTeam Member said:

my son is in the similar condition it worries me sick & I do feel for you, his immune system is also down. Some one will find something that works, if we keep on asking questions. Good luck

posted almost 3 years ago
A MyPsoriasisTeam Member said:

Hi Amanda.. How are you doing??Been a while since we talked.. Hope you have had the relief you need .. Keep Smiling !!!

posted over 1 year ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in